Shaky Hands

Hi all

I wondered if anyone else has issues with unsteady hands? I've always been a bit clumsy (OK, very clumsy) but since changing all my medication it's getting a bit problematic. In the last few days I've managed to tip half a cup of tea into the saucer (narrowly avoiding landing it in my wife's lap) & dropped a pizza on the floor. In fact I can't carry a cup & saucer 6 feet without it rattling, only if I use both hands. If I make a round of drinks at work I have to carry each one individually to its owner.

I know that there's an element of it being linked to getting old(er) but the fairly rapid deterioration is a bit of a worry.

If it's a price to pay for getting rid of the coughing & spluttering I'll live with it but just wondered if there is a connection or it's something else entirely?


Last edited by

12 Replies

  • ventolin can make your hands shake It doesn't affect me but my youngest son had asthma bad as a tot he was on a nebuliser and his hands use to shake a lot ,

  • Hi John, I'm not an expert but I have seen this subject brought up on here before and someone said that the Ventolin can cause this.

    Someone will be along that will know for sure.

    I'm very clumsy too and am constantly knocking things over and dropping things too, so your not alone. Lol. xx

    PS. Sorry Mmzetor, I didn't see your reply until after I posted this. x

  • Thanks for the replies. It's funny really but I've been on ventolin for many years but always suspected the preventer as being the culprit, maybe I was looking in the wrong place! In receent months I've been given itraconazole, had my blood pressure medication changed & swapped seretide for symbicort so (apart from ventolin) everything has changed recently. I see my aspiration to be a Nobel prize winning brain surgeon getting less likely by the day.

  • It's going to have to be a process of elimination by the looks of it.

    When I first started taking Seratide, I decided to take it in the spacer.

    I breathed in and out, several times, (_Which I think I shouldn't have done.) and then had a 3 hour anxiety attack. Lol. I was shaking all over like a leaf. It was scary. I haven't used the spacer since. Haha.

  • John sorry but I just thought of this sketch! enjoy! :D huff xxx

  • Haha...brilliant!! That was me yesterday only it was the pizza I did for tea that was all over the kitchen floor!!

  • Thank you so much. It has certainly brought a smile to my face. In fact I have had a good laugh. Brilliant.

  • Since my release from hospital I have been using Ventolin nebuliser. My hands shake like Billy O. I am only able to write messages here for short periods of time. It is the only time that I have used this med so I knew that it was the cause. At least I am down to 3x per day this week.

  • I had shaky hands and would slip my cup of tea everywhere. That's when they found out I was a CO2 retainer

  • I have to take amlodopine tablets every day for high blood pressure (for 9 years now), and since beginning my hands shake. When I asked my doctor if the medicatton was causing it he said it was.

    Try looking at NHS website and look up your medication, and you will see the more common side effects.

  • It is the formeterol in the symbicort that will give you shaky hands for a few hours after taking it. I find I get shaking hands for first two hours each morning and two hours each evening.

    Lots of Ventolin inhaler can cause shakes

    Lots of ventolin nebs can cause shakes

    Theophylline mixed with caffeine or chocolate can also give you shakes.

    I am well used to shakes. Jugs of ice rattle and flood tables regularly.

  • Thanks for all the replies...much appreciated.

You may also like...